MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The needle was broken at the body part when pulling after passing the needle through the tissue.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: we get this info from the actual product lot number: unknown = mk2925 h3 device evaluation summary: the actual device component was identified as product code vcp740d was received for evaluaton.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation of pc-000476135 revealed the fracture was predominantly intergranular, which is evidence of a brittle failure.This was a non-ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The needle exhibited amounts of intergranular failure.A manufacturing record evaluation was performed for the finished device number mk2925, and no non-conformances were identified.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8741355
Report Number2210968-2019-83403
Device Sequence Number2534842
Product Code GAM
UDI-Device Identifier10705031055193
UDI-Public10705031055193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberVCP740D
Device Lot NumberMK2925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/07/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/01/2019
Patient Sequence Number1